On the distribution of polynomials with bounded roots, I. Polynomials with real coefficients

Shigeki Akiyama, A. Pethő

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

Let v(s) d denote the set of coefficient vectors of contractive polynomials of degree d with 2s non-real zeros. We prove that v(s) d can be computed by a multiple integral, which is related to the Selberg integral and its generalizations. We show that the boundary of the above set is the union of finitely many algebraic surfaces. We investigate arithmetical properties of v(s) d and prove among others that they are rational numbers. We will show that within contractive polynomials, the 'probability' of picking a totally real polynomial decreases rapidly when its degree becomes large.

Original languageEnglish
Pages (from-to)927-949
Number of pages23
JournalJournal of the Mathematical Society of Japan
Volume66
Issue number3
DOIs
Publication statusPublished - 2014

Fingerprint

Roots
Polynomial
Coefficient
Selberg Integral
Algebraic Surfaces
Multiple integral
Union
Denote
Decrease
Zero
Generalization

Keywords

  • Polynomials with bounded roots
  • Selberg integral

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

On the distribution of polynomials with bounded roots, I. Polynomials with real coefficients. / Akiyama, Shigeki; Pethő, A.

In: Journal of the Mathematical Society of Japan, Vol. 66, No. 3, 2014, p. 927-949.

Research output: Contribution to journalArticle

@article{706b2ee58e9743609756edeb4f0a37ad,
title = "On the distribution of polynomials with bounded roots, I. Polynomials with real coefficients",
abstract = "Let v(s) d denote the set of coefficient vectors of contractive polynomials of degree d with 2s non-real zeros. We prove that v(s) d can be computed by a multiple integral, which is related to the Selberg integral and its generalizations. We show that the boundary of the above set is the union of finitely many algebraic surfaces. We investigate arithmetical properties of v(s) d and prove among others that they are rational numbers. We will show that within contractive polynomials, the 'probability' of picking a totally real polynomial decreases rapidly when its degree becomes large.",
keywords = "Polynomials with bounded roots, Selberg integral",
author = "Shigeki Akiyama and A. Pethő",
year = "2014",
doi = "10.2969/jmsj/06630927",
language = "English",
volume = "66",
pages = "927--949",
journal = "Journal of the Mathematical Society of Japan",
issn = "0025-5645",
publisher = "Mathematical Society of Japan - Kobe University",
number = "3",

}

TY - JOUR

T1 - On the distribution of polynomials with bounded roots, I. Polynomials with real coefficients

AU - Akiyama, Shigeki

AU - Pethő, A.

PY - 2014

Y1 - 2014

N2 - Let v(s) d denote the set of coefficient vectors of contractive polynomials of degree d with 2s non-real zeros. We prove that v(s) d can be computed by a multiple integral, which is related to the Selberg integral and its generalizations. We show that the boundary of the above set is the union of finitely many algebraic surfaces. We investigate arithmetical properties of v(s) d and prove among others that they are rational numbers. We will show that within contractive polynomials, the 'probability' of picking a totally real polynomial decreases rapidly when its degree becomes large.

AB - Let v(s) d denote the set of coefficient vectors of contractive polynomials of degree d with 2s non-real zeros. We prove that v(s) d can be computed by a multiple integral, which is related to the Selberg integral and its generalizations. We show that the boundary of the above set is the union of finitely many algebraic surfaces. We investigate arithmetical properties of v(s) d and prove among others that they are rational numbers. We will show that within contractive polynomials, the 'probability' of picking a totally real polynomial decreases rapidly when its degree becomes large.

KW - Polynomials with bounded roots

KW - Selberg integral

UR - http://www.scopus.com/inward/record.url?scp=84890423601&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84890423601&partnerID=8YFLogxK

U2 - 10.2969/jmsj/06630927

DO - 10.2969/jmsj/06630927

M3 - Article

AN - SCOPUS:84890423601

VL - 66

SP - 927

EP - 949

JO - Journal of the Mathematical Society of Japan

JF - Journal of the Mathematical Society of Japan

SN - 0025-5645

IS - 3

ER -